Hello everyone. Love this site and have been a long time lurker.
In a nut shell I with Detoxed off of 5-6 years use of Klonopin. About 4mg to 8mg's of K, give or take. Was horrible after the detox as they did it in about 5 days. Then went to rehab and was given Valium for about a week and was back to normal. After the Valium taper I was a basket case. Horrible anxiety, twitching, CNS stimulation overload etc.
Well it has been about 6 months. Have not take one benzo or drank any alcohol. Things were ok and manageable. Some days better then other.
Then I started a new job after being out of work for over a year. About a week and half into the new job, I had a MAJOR flare up. Horrible twitching, tweaking, body felt like on fire, dizzy etc.
Went to the ER and they put me in a Psych ward for about a week! I think they thought I was on drugs again because I was twitching so much. Well the tested me right away and saw I had ZERO in my system. They had a Neurologist check me out and I was diagnosed with having a "Mild Tick". Dunno if I believe it, but it is what it is. None of the blood work came back with any conclusions. I personally think it is PAWS from the Klonopin and the new stress of a job and long hours sent my body into shock. ( I did stutter somewhat as a child and always had a slight eye twitch. They think the Klonopin masked it for years and now that the neurons are firing a full blast it came back with a vengeance. Who knows0
So they gave me a.1mg Patch of Clonodine and 900mg of Neurontin/day. I started them both about 2 nights ago. Does anyone know how long it may take for both of these medications work? I was ok today for the most part. Then went out with some friends to a coffee house and was near a full blown panic again! Ugh...twitching tweaking, could not look anyone in the eye with out feeling like I was going to pass out etc.
I really hope this starts working. I dunno if I have this "Mild Tick" or is it Benzo withdrawal?? They all agree it has been 6 months and I should not be withdrawing from Klonopin....but all the stuff I read on the medical sites all say the same basic thing........I tapered waaaaay too fast for the time I as on Klonopin and it would take much longer to stop all withdrawal symptoms as well.
Hi there! Do you have a history of any kind of generalized anxiety disorder? That can also cause you to have tics/spasms. Congrats on being 6 months benzo free!! The nuerontin and clonidine should work pretty fast. I dont believe you have to wait a few weeks for the levels to build up ( I could be wrong). It sounds to me that you have a anxiety disorder and there are medications that can help treat this that are not benzo's. Im sorry that you are going thru all this. Hoping that you feel better soon and again, congrats on 6months benzo free! Sending support and ((hugs))~Bkitty
Hy Bkitty. Thanks so much for reading my story and commenting.
Ugh I don't know. Maybe I really do have some Generalized Anxiety Disorder. I am still upset about last night. I was feeling fine and in my mind, all the people and stimuli at the coffee house last night was setting off my tic's and made me so twitchy. :(
I have the week long Clonidine (.1mg per day on a one patch per week does) which I started today. My doc's did say to give it a little time to work. I had my BP taken the first two days on it and my BP did not come down much at all, so that is why I am hoping it does take some time to start it s effects. I read some other forums too after I posted this that it has been a huge relief for many people....but I think it was mainly with people coming off Opiates.
It has been a rough road off the Benzo's. I am sure countless people can agree they are the worst thing to get hooked on. I think worse because I never got "high" off them. Just took Klonopin to feel "Normal".
Maybe I need to learn some breathing techniques to come myself down or something.
Hi there! The clonidine patch takes a bit longer to work than a pill. A couple of days minimum for the best results, at least for me. The neurontin should help all of the things you listed as far as neurological symptoms, I'd think. If you aren't better somewhat by Monday, I'd call the doctor and ask about raising the dose. 900 mg a day is quite a bit to start off on, so just be careful of sedation. Especially with the patch added to it!
The panic may be benzo withdrawal, but the rest doesn't sound like anything that I had a long time ago when I detoxed from them, and I was on an incredibly high dose per day!!! ( could have killed an elephant!)
Stay home and rest for a couple of days until the meds kick in! No more coffee house. The caffeine may be worsening it too!
Best of luck to you! I hope you are better very soon! And a big congrats on your clean time!! : )
Thank you so much for your encouragement. Yeah i guess I am impatient and just want to feel "normal" again. Hard to see couples out for a nice quiet night an everyone looks so...calm. LOL But I hope to get there. I am glad to hear it may take a few days for the clonidine to start to kick in. I generally feel a little woozy here and there. But a little less anxious and twitchy today. I know a lot is in my head as I keep thinking about going back to work Monday and terrified I am going to tweak out again. But the more I think that, the more it will happen!
When i first got off of Klonpin I was given about 1200 mg of Neurontin. I am pretty sure it had some effect. lol I have been through so much it is hard to remember what worked as I feel like none of them have.
I need to lay off that caffeine. Last night I had a decaf iced coffee, but usually I was drinking like a pot (10 cups) a day of iced coffee I would make in the morning. I need to stop that.
I think the Neurontin/Clonodine combo might be working. I am at work and a bit less twitchy then usual. Was concerned taking the patch as I am weary about it really administering .1mg a day, but I guess I will role with it.
I do feel a little woozy but I would rather that then twitchy and jumpy.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.